Risperidal helped me but I felt super thirsty all of the time, I was lactating, hungry a lot. Abilify was making me a little fatter (lol) but the main side effects from Abilify was extreme fatigue and blurred vision. But at least it kept the suicidal thoughts away, although it really wasnt helping with the mood swings. Since I have been sensitive to these two (and fioricet for headaches), would it be risky to take lamictal knowing I can possibly get the skin rashes or other weird/severe side effects???
Well, I am wondering if you took those anti-psychotics IN CONJUNCTION with a mood stabilizer or just on their own. Just for bipolar I people, it is most usually the norm that you combine the two. Only recently have they started feeling that an anti-psychotic needs only to be taken for a limited time; then optimistically, just take a mood stabilizer on it's own.
That's what I started doing since last November - no abilify, and just a higher dosage of depakote (mood stabilizer). So theoretically YOU CAN do that also. I heard that lamictal is supposed to be really good for the depressive side of bipolar (I have never consumed the drug though).
But what worries me about your post is that you suffer from suicidal thoughts, which I never have. That's a really worrisome problem... so my idea is that I WOULD NOT rush into anything like suddenly taking lamictal, without first having a good old heart-to-heart discussion with your psychiatrist. Suffering from suicidal ideation is nothing to be taken lightly; so that's why you need to be particularly careful, bearing that fact about yourself in mind. Kathleen
I'm not positive about this, but I'm pretty sure the side effects you've experienced so far can be fairly common with those drugs. I think with Lamictal, the severe side effects are much more rare. But I can see where you would be hesitant having had so many effects from other meds.
What type of bipolar are you diagnosed with? And are you taking any other meds right now?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 3 answers
Posted 23 Nov 2011 • 2 answers
Have been on abilify 30mg for 2 yrs dr lowered to 20mg bc feeling side effects, now don't feel good?
Posted 22 Feb 2012 • 1 answer
Posted 23 Jan 2015 • 6 answers
Posted 5 Mar 2015 • 2 answers